| Model Number |
BXA085902A |
| Medical Device Problem Code |
Activation, Positioning or Separation Problem (2906)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/12/2022
Type of Reportable Event
Malfunction
Event or Problem Description
On (b)(6) 2022, the patient was being treated for a stenotic occlusion in the common femoral artery using a gore® viabahn® vbx balloon expandable endoprosthesis.The device was reported to have met resistance advancing through a 7fr sheath (brand unknown).However, the device was able to be advanced to its intended location.It was identified prior to attempting to deploy the device the stent graft had become separated from the delivery catheter.The device was able to be expanded and deployed with a surgical balloon 7 x 60.The patient tolerated the procedure.
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
Engineering evaluation: the reported separation of the endoprosthesis from the delivery system could not be independently confirmed with the available information.No items were returned for evaluation.The physician suspected excessive calcium in the lesion, which was not pre-dilated, may have contributed to separation of the endoprosthesis.The cause of the reported failure mode where the endoprosthesis lost retention to the delivery system could not be established.